MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC (FRANKSVILLE) RADIESSE(+); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K1
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Deposits (1809); Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Case description: this consumer report was received from a us consumer and concerns an adult female patient.She was injected with radiesse (+) into her lips (off label use of device), on (b)(6) 2025.Batch number was reported as a00133450 (expiry date: 10/2025).The batch record review was received and the lot number for radiesse (+) was confirmed as a00133450 (expiry date: 10/2025).A lot searche in the global safety database was conducted.Radiesse (+) was injected instead of a hyaluronic acid (reported as ha) filler.The patient's medical history included asthma and autoimmune diseases.In 2025, after the radiesse (+) injection, the patient experienced enormous, painful calcium deposits/lumps in her lips.The plastic surgeon tried to cut the patients lips open and remove the filler, but was not able to do it without ruining the patients lips.The patients lips were blue throughout, with possible compromised circulation.A corrective treatment with thiosulfate was considered.A sample of the filler was sent to pathology, and radiesse(+) was confirmed.The patient wanted to get treatment options and was concerned about long term side effects of having radiesse(+) in her lips, especially with her compromised immune system.On a day of this report, a plastic surgeon injected the patient with a dissolving agent, dexamethasone.Due to the provided information, the outcome of the events was considered as not resolved.
 
Additional Manufacturer Narrative
The batch record review for radiesse(+), lot a00133450, contains nonconformance reports or corrective/preventive actions related to this lot, but none that would have contributed to this event.A lot search in the global safety database was conducted on the reported lot (batch a00133450) and similar events were noted.This case was assessed by merz north america as serious.The events of vascular compression and product distribution issue were assessed as expected based on the currently valid us instructions for use leaflet of radiesse(+) and possibly related to the treatment with radiesse(+).Off label use of device was coded only for formal reasons.Injection into the lips is no approved indication for radiesse(+) in us.This is a consumer case and medical confirmation is pending.Based on the information provided, this case was assessed as reportable to the fda as the events of vascular compression and product distribution issue were deemed to meet the serious injury criteria of required intervention to prevent permanent damage.

Brand Name
RADIESSE(+)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC (FRANKSVILLE)
4133 courtney street, suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC (RALEIGH)
6501 six forks rd
raleigh NC 27615
Manufacturer Contact
juan daccach
6501 six forks road
raleigh 27615
919 582-8000
MDR Report Key21985329
Report Number3013840437-2025-00060
Device Sequence Number12899922
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3251031A00133450Z
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/31/2025
Device Catalogue Number8063M0K1
Device Lot NumberA00133450
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age50 YR
Patient SexFemale